Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 92, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2014, 6:08 PM CDT for 5 counties in North Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 21, 2014, 7:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Emmons County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:55 PM CDT | TSTM WND GST 60 | Streeter, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 1:09 PM CDT | Tornado Watch | SPC | 6 hr |
| Jul 21, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3163 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS53 KBIS 212308
SVRBIS
NDC029-043-047-051-093-220015-
/O.NEW.KBIS.SV.W.0092.140721T2308Z-140722T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
608 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...
MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 715 PM CDT
* AT 606 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF STEELE TO 7 MILES NORTHEAST OF
STRASBURG TO 9 MILES EAST OF KENEL...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NAPOLEON AND HAGUE AROUND 615 PM CDT.
ZEELAND AROUND 630 PM CDT.
WISHEK AROUND 635 PM CDT.
STREETER AROUND 640 PM CDT.
VENTURIA AND LEHR AROUND 645 PM CDT.
GACKLE AND ASHLEY AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BURNSTAD...GREEN LAKE AND
DANZIG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4594 10039 4672 10005 4673 9906 4594 9905
4593 9906 4594 9963 4593 9964
TIME...MOT...LOC 2308Z 273DEG 39KT 4671 9986 4618 9999
4590 10024
HAIL...1.00IN
WIND...70MPH
$$
AYD4 follow-up statements
239
WWUS53 KBIS 212329
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CDT MON JUL 21 2014
NDC029-043-047-051-093-220015-
/O.CON.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
EMMONS ND-KIDDER ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
629 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STUTSMAN...MCINTOSH...LOGAN...SOUTHERN KIDDER AND EASTERN EMMONS
COUNTIES UNTIL 715 PM CDT...
AT 626 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF STREETER TO 10 MILES SOUTHWEST OF
WISHEK TO 9 MILES SOUTHWEST OF ZEELAND...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WISHEK AROUND 635 PM CDT.
STREETER AROUND 645 PM CDT.
VENTURIA AND LEHR AROUND 650 PM CDT.
GACKLE AND ASHLEY AROUND 700 PM CDT.
FREDONIA AROUND 710 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GREEN LAKE AND DANZIG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4594 10039 4672 10005 4673 9906 4594 9905
4593 9906 4594 9963 4593 9964
TIME...MOT...LOC 2329Z 274DEG 33KT 4669 9954 4616 9968
4588 9993
HAIL...1.00IN
WIND...70MPH
$$
AYD491
WWUS53 KBIS 212342
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT MON JUL 21 2014
NDC029-043-047-051-093-220015-
/O.CON.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
EMMONS ND-KIDDER ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
642 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STUTSMAN...MCINTOSH...LOGAN...SOUTHEASTERN KIDDER AND SOUTHEASTERN
EMMONS COUNTIES UNTIL 715 PM CDT...
AT 641 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STREETER TO 7 MILES SOUTH OF WISHEK TO 7 MILES
SOUTHEAST OF ZEELAND...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
VENTURIA AND LEHR AROUND 650 PM CDT.
GACKLE AND ASHLEY AROUND 700 PM CDT.
FREDONIA AROUND 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4594 10014 4670 9988 4673 9906 4594 9905
4593 9906 4594 9963 4593 9964
TIME...MOT...LOC 2343Z 275DEG 31KT 4669 9936 4616 9950
4588 9975
HAIL...0.75IN
WIND...60MPH
$$
AYD693
WWUS53 KBIS 212357
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT MON JUL 21 2014
NDC029-220006-
/O.CAN.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
EMMONS ND-
657 PM CDT MON JUL 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EMMONS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4594 9988 4671 9973 4673 9906 4594 9905
4593 9906 4593 9921 4594 9963 4593 9964
TIME...MOT...LOC 2356Z 274DEG 33KT 4668 9915 4615 9929
4587 9955
$$
NDC043-047-051-093-220015-
/O.CON.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
KIDDER ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
657 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STUTSMAN...MCINTOSH...LOGAN AND SOUTHEASTERN KIDDER COUNTIES UNTIL
715 PM CDT...
AT 653 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GACKLE TO 9 MILES NORTH OF ASHLEY TO 9 MILES SOUTH OF
VENTURIA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FREDONIA AROUND 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4594 9988 4671 9973 4673 9906 4594 9905
4593 9906 4593 9921 4594 9963 4593 9964
TIME...MOT...LOC 2356Z 274DEG 33KT 4668 9915 4615 9929
4587 9955
HAIL...<.75IN
WIND...60MPH
$$
AYD235
WWUS53 KBIS 220006
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT MON JUL 21 2014
NDC043-047-051-093-220016-
/O.EXP.KBIS.SV.W.0092.000000T0000Z-140722T0015Z/
KIDDER ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
706 PM CDT MON JUL 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STUTSMAN...
MCINTOSH...LOGAN AND SOUTHEASTERN KIDDER COUNTIES WILL EXPIRE AT 715
PM CDT/615 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4594 9988 4671 9973 4673 9906 4594 9905
4593 9906 4593 9921 4594 9963 4593 9964
TIME...MOT...LOC 0006Z 273DEG 35KT 4667 9902 4615 9917
4587 9943
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:10 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 21, 5:10 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 510 PM CDT MON JUL 21 2014 .UPDATE... ISSUED AT 510 PM CDT MON JUL 21 2014 WILL TRIM ANOTHER TIER OF COUNTIES ACROSS THE WEST FROM THE TOR WATCH. ALSO...PARTS OF EASTERN NORTH DAKOTA WILL CONVERT FROM A TORNADO WATCH TO A SEVERE THUNDERSTORM WATCH AS DAMAGING WINDS WILL BE THE PRIMARY THREAT AS THE CONVECTIVE MCS DEVELOPS EAST PAST THE MISSOURI RIVER. THOSE COUNTIES ALONG THE MISSOURI WILL REMAIN IN A TOR WATCH...AS WELL AS NORTHEAST. UPDATE ISSUED AT 440 PM CDT MON JUL 21 2014 SCALED OFF A FEW WESTERN COUNTIES FROM TORNADO WATCH NUMBER 426...AND WILL LIKELY BE ABLE TO TRIM SOME MORE NEXT HOUR. LINE OF ROBUST CONVECTION CONTINUES TO PUSH EAST ACROSS SOUTH CENTRAL NORTH DAKOTA. REPORTS OF 70 MPH WINDS AND HAIL AS LARGE AS BASEBALLS HAVE BEEN REPORTED WEST OF BISMARCK AND MANDAN. THESE STORMS WILL IMPACT LOCATIONS FROM GARRISON SOUTH TO THE SOUTH DAKOTA BORDER. ADDITIONAL CONVECTION ACROSS THE NORTH AS THUS FAR REMAINED SUB-SEVERE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 232 PM CDT MON JUL 21 2014 SEVERE WEATHER OPERATIONS IN PROGRESS WITH A TORNADO WATCH IN EFFECT FOR ALL COUNTIES IN WESTERN AND CENTRAL NORTH DAKOTA EXCEPT FOR DIVIDE AND WILLIAMS COUNTIES. THE 18Z KBIS SOUNDING SHOWS 153 J/KG OF CIN WITH 3692 J/KG OF CAPE. TEMPERATURES HAVE COOLED IN THE 700MB TO 500MB LAYER SINCE 12Z. PWATS HAVE INCREASED FROM 1.19 TO 1.33. POTENTIAL WIND GUSTS/WINDEX IS AT 54KT. FULLY EXPECT CIN EROSION THROUGH THE AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 232 PM CDT MON JUL 21 2014 A BRIEF UPPER LEVEL FLOW PATTERN SHIFT FROM PROGRESSIVE TO BLOCKED OVER THE SOUTHERN TIER OF CANADA DOES NOTHING TO SQUELCH CHANCES FOR CONVECTION IN THE FORECAST UNTIL SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1053 AM CDT MON JUL 21 2014 THUNDERSTORMS ACROSS THE WESTERN TERMINALS WILL CONTINUE TO DEVELOP TOWARD THE CENTRAL TERMINALS OF KBIS/KMOT BETWEEN 21Z AND 01Z. KJMS CLOSER TO 00Z TUESDAY. SOME THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ048-050-051. && UPDATE...NH SHORT TERM...KS LONG TERM...SCHECK AVIATION...KS
Hazardous weather outlook, Jul 21, 5:16 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 516 PM CDT MON JUL 21 2014 NDZ004-012-222230- BOTTINEAU-MCHENRY- 516 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. A TORNADO WATCH IS IN EFFECT UNTIL EARLY MONDAY EVENING. SEVERE THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. TORNADOES...LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ048-050-051-222230- LA MOURE-MCINTOSH-DICKEY- 516 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MONDAY EVENING. DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-011-013-019>023-025-034>037-042-045>047-222230- ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- 516 PM CDT MON JUL 21 2014 /416 PM MDT MON JUL 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM AND TORNADO WATCHES ARE IN EFFECT FOR PORTIONS OF WESTERN AND ALL OF CENTRAL NORTH DAKOTA. DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>003-009-010-017-018-031>033-040-041-043-044-222230- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 516 PM CDT MON JUL 21 2014 /416 PM MDT MON JUL 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BUT SHOULD REMAIN NON SEVERE. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NH
In the hours before
Local storm report, Jul 21, 5:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
539 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN CENTER 47.12N 101.30W
07/21/2014 M1.20 INCH OLIVER ND PUBLIC
&&
KSIMOSKOLocal storm report, Jul 21, 5:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 3 NE WILTON 47.19N 100.74W
07/21/2014 E75 MPH BURLEIGH ND PUBLIC
&&
NHEINERTLocal storm report, Jul 21, 5:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG PRICE 47.09N 100.94W
07/21/2014 OLIVER ND TRAINED SPOTTER
TREES DOWN IN PRICE
&&
KINGSpecial weather statement, Jul 21, 5:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT MON JUL 21 2014
NDZ005-012-013-220000-
MCHENRY-PIERCE-ROLETTE-
559 PM CDT MON JUL 21 2014
...STRONG THUNDERSTORMS OVER NORTH CENTRAL NORTH DAKOTA...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF MAZA
TO 8 MILES SOUTHEAST OF BERWICK TO KIEF...AND MOVING EAST AT 25 MPH.
ADDITIONAL STORMS ALSO CONTINUE TO DEVELOP AHEAD OF THIS LINE.
PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DRAKE...
BALTA...
ANAMOOSE...
ORRIN...
SILVA...
SELZ...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4838 9948 4836 9950 4836 9983 4803 9984
4799 9980 4786 9980 4787 10077 4853 10041
4857 9949
TIME...MOT...LOC 2258Z 275DEG 23KT 4842 9931 4827 10011
4786 10048
SCHECK/SCHILDLocal storm report, Jul 21, 6:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 7 E HEART BUTTE DAM 46.60N 101.66W
07/21/2014 E1.75 INCH GRANT ND PUBLIC
&&
KINGLocal storm report, Jul 21, 6:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 13 W HAZELTON 46.48N 100.55W
07/21/2014 M68 MPH EMMONS ND AMATEUR RADIO
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:54 PM CDT | Special Weather Statement | BIS | Burke, Divide | 36 min |
| Jul 21, 12:29 AM CDT | Special Weather Statement | BIS | Burke, Divide | 31 min |
| Jul 21, 1:18 AM CDT | Special Weather Statement | BIS | Burke, Renville | 42 min |
| Jul 21, 2:21 AM CDT | Special Weather Statement | BIS | Bottineau, Renville | 39 min |
| Jul 21, 3:12 AM CDT | Special Weather Statement | BIS | Emmons | 63 min |
| Jul 21, 4:09 AM CDT | Heat Advisory | BIS | Dickey, LaMoure, McIntosh | 16 hr |
| Jul 21, 12:36 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 54 min |
| Jul 21, 1:06 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Slope | 54 min |
| Jul 21, 1:09 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 66 min |
| Jul 21, 1:57 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 42 min |
| Jul 21, 2:38 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 67 min |
| Jul 21, 3:27 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Grant, Hettinger, Mercer, Morton, Stark | 63 min |
| Jul 21, 3:35 PM CDT | Tornado Warning | BIS | Mercer, Morton, Stark | 25 min |
| Jul 21, 3:50 PM CDT | Special Weather Statement | BIS | Ward | 55 min |
| Jul 21, 3:56 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 64 min |
| Jul 21, 4:12 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 63 min |
| Jul 21, 4:16 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 59 min |
| Jul 21, 4:40 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 65 min |
| Jul 21, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 62 min |
| Jul 21, 4:46 PM CDT | Special Weather Statement | BIS | McHenry, McLean, Pierce, Rolette, Ward | 59 min |
| Jul 21, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Morton | 48 min |
| Jul 21, 4:59 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Morton, Oliver | 31 min |
| Jul 21, 5:33 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, McLean, Oliver, Sheridan, Wells | 57 min |
| Jul 21, 5:37 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Morton, Sioux | 53 min |
| Jul 21, 5:59 PM CDT | Special Weather Statement | BIS | Pierce | 61 min |
| Jul 21, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Foster, Kidder, Sheridan, Stutsman, Wells | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.